Drought, Hempstead
- When
- September 22, 12:00 AM CST to September 30, 11:59 PM CST
- Where
- Hempstead forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.735, -93.668 (the zone’s center; the record gives no point)
Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Sevier, Howard, Hempstead and Nevada Counties.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Despite a very wet spring across Southwest Arkansas, appreciable rainfall ended in early July, 2015. As a result, D2 Severe Drought conditions began to materialize in September, 2015 across portions of Sevier, Howard, Hempstead and Nevada Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 21, 10:18 PM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1118 PM CDT MON SEP 21 2015 .AVIATION... VFR FLIGHT CONDITIONS EXPECTED TO PREVAIL THROUGHOUT THE 12Z TAF PD...WITH HIGH PRESSURE AT THE SURFACE TO KEEP SKIES CLEAR ASIDE FROM HI CI OVER E TX. LIGHT/VRBL WINDS OVERNIGHT WILL BECOME ELY TO SELY AT GENERALLY 10 KTS OR LESS AFTER SUNRISE. THE LIGHT WINDS AND CLEAR SKIES MAY ALLOW FOR SOME VERY PATCHY FOG AT THE MORE FOG-PRONE SITES AROUND SUNRISE...BUT THIS SHOULD BE SHORT-LIVED. /12/ && .PREV DISCUSSION... /ISSUED 949 PM CDT MON SEP 21 2015/ UPDATE... WE HAVE ADDED A FEW CLOUDS MAINLY WEST FOR THE OVERNIGHT HOURS. DISCUSSION... PARTLY CLOUDY CONDITIONS NOW AT TYLER AND LUFKIN WILL LIKELY OCCUR DEEPER INTO EAST TEXAS OVERNIGHT AS THE UPPER RIDGE OVER THE ROCKIES ROTATES DOWN FEW MID DECK AND SCATTERED CIRRUS ON THE N/NW FLOW ALOFT. NO CHANGES TO LOWS...EVEN WEST AS CLOUD COVERAGE SHOULD REMAIN MEAGER AS FAR AS RADIATION. OUR DEW POINTS CURRENTLY SUPPORT THE EXPECTED LOWS AND WINDS ARE LIGHT NE OR CALM FOR MANY SITES. LITTLE CHANGE SHOULD OCCUR WITH THIS ELEMENT OVERNIGHT. OVERALL A VERY QUIET NIGHT EXPECTED FOR OUR FOUR STATE AREA. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 66 93 64 91 / 0 0 0 0 MLU 60 91 60 91 / 0 0 0 0 DEQ 62 89 60 89 / 0 0 0 0 TXK 62 91 62 90 / 0 0 0 0 ELD 59 90 59 89 / 0 0 0 0 TYR 68 93 65 92 / 0 0 0 0 GGG 66 93 63 91 / 0 0 0 0 LFK 67 93 62 92 / 0 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1158 AM CDT MON SEP 21 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-221300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1158 AM CDT MON SEP 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 19
The national radar mosaic for the moment the first event began.
4 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600936, 600937, 600938, 600939.